MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED
Model Number D97130F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, when testing before approaching right coronary artery prior to percutaneous coronary intervention due to chronic total occlusion, this swan-ganz pacing catheter did not capture.Repositioning the catheter electrodes did not solve the issue.The issue was solved replacing the device.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Updated section h6 (component code), h6 (type of investigation), h6 (investigation findings) and h6 (investigations conclusions).Despite due diligent attempts the device was not received for evaluation.Without return of the product, a complete investigation of the reported event is unable to be performed.It is not possible to confirm any device failure or determine what factors may have contributed to it, and therefore no actions could be planned.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process the units go through electrical inspection process.
 
Additional Manufacturer Narrative
Added information to section h6 (component code).Updated section h6 (type of investigation) and h6 (investigation findings).Finally, the device was received for evaluation.The report of pacing difficulties was confirmed.Continuity testing confirmed a full open condition of the proximal circuit.Cut down of the catheter body was performed to expose the pacing lead wires.Proximal leadwire was found to be broken under the balloon.Distal circuit was continuous.No visible damage or abnormality was observed from catheter body or balloon.The balloon inflated clear and concentric with 1.3 cc air and remained inflated for 5 min without leakage.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.A root cause could not be determined.No deficiencies were found during the verification of the final work order documentation and manufacturing.As per manufacturing process, the units go through inspections and there are instructions for the preparation of the proximal filament, the proximal welding process and a continuity test for the distal and proximal electrodes.A final continuity test is performed to the electrodes.

Brand Name
SWAN-GANZ BIPOLAR PACING CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21762508
Report Number2015691-2025-02546
Device Sequence Number21012727
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438(17)251213(11)231214(10)65445669
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberD97130F5
Device Lot Number65445669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/01/2025
06/06/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/05/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown